Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

October 7, 2011Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 7, 2011, 7:19 PM EDT for Martin County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 7:19 PM EDT (23:19 UTC)
Expired
Oct 7, 2011, 8:00 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 131 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WWUS82 KMLB 072319
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT FRI OCT 7 2011

FLZ064-080000-
MARTIN-
719 PM EDT FRI OCT 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER COASTAL MARTIN COUNTY...

* UNTIL 800 PM EDT.

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING JUPITER 
ISLAND OFF THE ATLANTIC...MOVING WEST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE HOBE SOUND BEACH...JONATHAN DICKINSON STATE PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8040 2716 8041 2716 8015 2703 8009
      2697 8007 2696 8009 2697 8014 2696 8014
      2695 8019
TIME...MOT...LOC 2319Z 084DEG 18KT 2706 8013

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:44 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 7, 3:44 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT FRI OCT 7 2011

.DISCUSSION...
...LOCALLY HEAVY RAINFALL THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS AND BEACH EROSION THROUGH THE WEEKEND...

THIS EVENING...BREEZY TO WINDY ONSHORE FLOW IN AZIMUTH OF 070-090
WL PUSH INCREASINGLY HIGHER COVERAGE OF MARINE SOURCED SHOWERS AND
EMBEDDED THUNDER WELL INLAND. CONVERGENCE LINES WILL PRODUCE
TRAINING HEAVY PCPN IN SOME SELECTED AREAS ALONG THE COAST LEADING
TO LOCALLY HIGH AMOUNTS...ESP AT THE COASTAL CO'S OVERNIGHT. FLOOD
WATCH POSTED FOR ALL CO'S EXCEPT LAKE INTO SUNDAY...HOWEVER THE
REGIME WL FAVOR COASTAL AREAS FOR HIGHEST RAIN AMTS BASED ON PRIOR
CASE HISTORIES.

SAT...ONGOING RAIN EVENT WITH AN EARLY INCREASE IN BREEZY
CONDITIONS IN THE MORNING IN THE MORNING. OPERATIONAL GUID HAS
BEEN SHOWING A Q/S MOISTURE CONVERGENCE BAND AROUND CANAVERAL.
THERE REMAINS A POTENTIAL FOR WIDESPREAD HEAVY RAINFALL ALONG THE
ECFL COAST AND TO SOME DEGREE INLAND AS WELL BASED ON
UNPREDICTABLE IN ADVANCE TRAINING ECHOES.

SUN-EARLY NEXT WEEK (PREV DISC)...THERE IS STILL DIFFERING SOLUTIONS
FROM THE MODELS WITH RESPECT TO DEVELOPMENT OF SUBTROPICAL LOW
ALONG STALLED OUT FRONTAL BOUNDARY TO THE SOUTH OF CENTRAL FL. IT
LOOKS LIKE ON THE 00Z RUN...THE GFS IS SUFFERING SOME CONVECTIVE
FEEDBACK PROBLEMS AND FORMS A LOW OVER THE BAHAMAS ON
SUNDAY...THEN LIFTS IT NORTH TO NORTHWEST JUST OFFSHORE THE
FLORIDA EAST COAST. THE ECMWF CONTINUES WITH A LOW IN THE GULF OF
MEXICO. THE NAM IS IN THE MIDDLE AND CLOSER TO THE HPC MANUAL
PROGS SHOWING A LOW PULLING NORTH JUST OFFSHORE THE WEST COAST.

THINK THAT A HEAVY RAIN BAND ALONG THE SOUTHEAST FLORIDA COAST
WILL START TO LIFT BACK NORTH ON SUNDAY AS THE LOW FORMS IN THE
FLORIDA STRAITS. LOW LEVEL SHEAR WOULD START TO INCREASE SO IN
ADDITION TO HEAVY RAIN...A THREAT FOR TORNADOES MAY DEVELOP
ESPECIALLY ALONG THE COAST. EXPECT THAT THE HEAVIEST RAIN WOULD BE
NEAR THE EAST COAST BUT IF THE LOW TRACKS NEAR THE WEST
COAST AS PROGGED...MUCH OF THE AREA WILL HAVE A CHANCE FOR HEAVY
AMOUNTS. WILL NOT DIFFER FROM HYDROLOGIC OUTLOOK ISSUED YESTERDAY
WHICH INDICATES STORMS TOTAL AMOUNTS ON THE COAST OF 3 TO 6 INCHES
AND 1 TO 3 INCHES INLAND. AS NOTED ABOVE...THESE EARLY SEASON
FRONTS CAN PRODUCE MUCH HIGHER AMOUNTS.

THE PROLONGED PERIOD OF STRONG ONSHORE WINDS WILL RESULT IN VERY
HAZARDOUS SURF. BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT
AND A HIGH SURF ADVISORY IS IN PLACE INTO SUNDAY.

MID-LATE NEXT WEEK...THE MODELS EVENTUALLY COME TOGETHER SHOWING
THE LOW LIFTING NORTH OF THE AREA AS A TROUGH DIGS OVER THE
EASTERN PART OF THE COUNTRY. MOISTURE WILL REMAIN HIGHER THAN
NORMAL SO RAIN CHANCES WILL CONTINUE IN THE FORECAST. TEMPS SHOULD
BE WARMER THAN NORMAL WITH HIGHS REACHING THE UPPER 80S AND
HUMIDITY RETURNING TO SUMMER LIKE LEVELS.

&&

.AVIATION...
SCT/NMRS MVFR SHRAS AND ISOLD IFR TSRAS COASTAL SITES SFC WIND G
25+ KNOTS ESP WITH SHOWER ACTIVITY. PREVAILING CIGS AOA FL060. NO
LETUP EXPECTED IN THESE PREVAILING CONDITIONS THROUGH THE WEEKEND

&&

.MARINE...
TONIGHT (PREV)...SCA CONDITIONS WITH SFC/BNDRY LYR WINDS ARND
20KTS GUSTING ARND 25KTS...STEEP SEAS 4-6FT NEARSHORE AND 6-9FT
OFFSHORE WITH DOMINANT PDS BTWN 7-8SEC. CONDITIONS WILL CONTINUE
AS A LARGE AND STRONG HIGH PRES RIDGE BLANKETING THE ERN CONUS
MAINTAINS A FRESH TO STRONG E/NE BREEZE ACRS THE LCL ATLC. SFC
GUSTS AOA 34KTS PSBL IN NUMEROUS SHRAS AND ISOLD TSRAS.

SAT-EARLY NEXT WEEK...HAZARDOUS BOATING CONDITIONS WILL BE THE RULE
AS STRONG HIGH PRESSURE ALONG THE EASTERN SEABOARD AND DEVELOPING
LOW PRESSURE TO OUR SOUTH COMBINE TO PRODUCE STRONG ONSHORE WINDS.
THERE IS A POSSIBILITY OF GALE FORCE WINDS ESPECIALLY SUNDAY AS
THE LOW STARTS TO DEVELOP AND LIFT NORTH. IN ADDITION TO THE
STRONG ONSHORE WINDS...PERIODS OF WIDESPREAD SQUALLS AND ISOLATED
LIGHTNING STORMS CAN BE EXPECTED.

BY MID WEEK...THE LOW SHOULD LIFT NORTH OF THE WATERS CAUSING
WINDS TO DROP OFF CONSIDERABLY AND VEER TO THE SOUTH/SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  81  73  81 /  70  80  70  70
MCO  70  81  70  82 /  60  80  70  60
MLB  74  82  73  82 /  70  80  70  60
VRB  75  83  77  84 /  80  80  80  60
LEE  70  81  70  82 /  60  70  70  60
SFB  71  82  71  83 /  70  80  70  60
ORL  71  82  71  82 /  60  80  70  60
FPR  75  83  77  84 /  80  90  80  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SEMINOLE-
     SOUTHERN BREVARD-ST. LUCIE.

     FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 4 PM EDT SUNDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

PUBLIC/MARINE/AVIATION...PENDERGRAST
RADAR/DECISION SUPPORT...SEDLOCK
HYDROLOGY...BOWEN
Hazardous weather outlook, Oct 7, 6:03 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT FRI OCT 7 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
603 PM EDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE COASTAL
WATERS WILL MOVE TO THE WEST AT 20 TO 25 MPH. AS THESE SHOWERS AND
STORMS COME ASHORE THEY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN WITH WIND GUSTS TO 40 MPH AND LIGHTNING STRIKES AT THE COAST
AND INLAND TO THE INTERSTATE 95 CORRIDOR BEFORE STARTING TO DIMINISH
IN INTENSITY.

.FLOOD IMPACT...
PERIODIC HEAVY RAIN WILL OCCUR THROUGH TONIGHT...ESPECIALLY ALONG
THE COAST. LOCALLY HEAVY RAIN ALREADY HAS OCCURRED IN THE MARTIN
AND SAINT LUCIE COUNTIES...AND ACROSS NORTHERN VOLUSIA COUNTY. THE
ADDITIONAL RAIN WILL CAUSE LOW LYING AND POOR DRAINAGE AREAS TO
FLOOD THAT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. A FLOOD
WATCH IS IN EFFECT THROUGH LATE SUNDAY NIGHT FOR COASTAL
VOLUSIA...INDIAN RIVER...INLAND VOLUSIA...MARTIN...NORTHERN
BREVARD...OKEECHOBEE...ORANGE... OSCEOLA...SEMINOLE...SOUTHERN
BREVARD AND ST. LUCIE COUNTIES.

.COASTAL FLOOD IMPACT...
STEADY EAST NORTHEAST WINDS WILL GENERATE ROUGH SURF ALONG AREA
BEACHES THROUGH TONIGHT. THESE WAVES WILL BE CAPABLE OF PRODUCING
MINOR BEACH EROSION DURING THE NEXT COUPLE OF HIGH TIDE CYCLES. A
HIGH SURF ADVISORY WILL BEGIN AT 4 PM THIS AFTERNOON.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL PRODUCE BRIEF WIND GUSTS OVER 34 KNOTS.
GIVEN THE ROUGH CONDITIONS ALREADY IN PLACE OVER THE OPEN ATLANTIC
AND THE INTRACOASTAL WATERWAY...BOATERS ARE URGED TO REMAIN IN
PORT OR AT DOCK.

.WIND AND SEA IMPACT...
A FRESH TO STRONG EAST NORTHEAST BREEZE WILL PREVAIL ACROSS THE
LOCAL ATLANTIC...GENERATING SEAS BETWEEN TO 7 FEET A FEW MILES OFF
THE COAST TO 12 FEET WELL OFFSHORE IN THE GULF STREAM. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND AS A LOW
PRESSURE AREA DEVELOPS NEAR SOUTH FLORIDA. COMBINED WITH A SURFACE
BOUNDARY DROPPING TOWARDS THE PENINSULA...LOW PRESSURE ALOFT...AND
INCREASING MOISTURE...A SIGNIFICANT RAIN EVENT IS EXPECTED...
ESPECIALLY ALONG THE COAST. BREEZY TO WINDY CONDITIONS WILL
CONTINUE INTO THE WEEKEND DUE TO A TIGHTENING PRESSURE GRADIENT
ACROSS THE AREA. STAY TUNED FOR SPECIFIC HAZARDS RELATED TO LOW
PRESSURE DEVELOPMENT AND OR THE THREAT OF HEAVY RAINS.

SEAS WILL INCREASE THROUGH THE WEEKEND AND WILL REMAIN HAZARDOUS
INTO EARLY NEXT WEEK. THIS WILL RESULT IN ROUGH SURF AND POSSIBLE
BEACH EROSION AT HIGH TIDE. WINDS OVER THE COASTAL WATERS ALSO
WILL REMAIN ELEVATED INTO EARLY NEXT WEEK WITH OCCASIONAL GUSTS TO
GALE FORCE POSSIBLE THROUGH THE WEEKEND. THE RIP CURRENT THREAT
AT EAST CENTRAL FLORIDA BEACHES WILL BE MODERATE TO HIGH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

In the hours before

Special weather statement, Oct 7, 7:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT FRI OCT 7 2011

FLZ064-080000-
MARTIN-
719 PM EDT FRI OCT 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER COASTAL MARTIN COUNTY...

* UNTIL 800 PM EDT.

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING JUPITER
ISLAND OFF THE ATLANTIC...MOVING WEST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HOBE SOUND BEACH...JONATHAN DICKINSON STATE PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8040 2716 8041 2716 8015 2703 8009
      2697 8007 2696 8009 2697 8014 2696 8014
      2695 8019
TIME...MOT...LOC 2319Z 084DEG 18KT 2706 8013

KELLY
Special weather statement, Oct 7, 7:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
719 PM EDT FRI OCT 7 2011

FLZ047-054-080000-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
719 PM EDT FRI OCT 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...INDIAN RIVER
COUNTY...

* UNTIL 800 PM EDT.

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ROSELAND...MOVING
WEST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MICCO AND VERO LAKE ESTATES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2766 8035 2759 8076 2795 8085 2802 8056
      2798 8054 2803 8055 2804 8053 2791 8046
      2788 8046 2786 8043 2767 8035
TIME...MOT...LOC 2319Z 070DEG 40KT 2781 8054

67

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 5:56 AM EDTAreal Flood AdvisoryMLBSaint Lucie94 min
Oct 7, 6:33 AM EDTLake Wind AdvisoryMLBSeminole, Volusia13 hr
Oct 7, 7:29 AM EDTAreal Flood AdvisoryMLBSaint Lucie2 hr
Oct 7, 9:26 AM EDTAreal Flood AdvisoryMLBSaint Lucie2 hr
Oct 7, 2:36 PM EDTFlood WatchMLBOkeechobee, Orange, Osceola, Seminole, Volusia61 hr
Oct 7, 3:05 PM EDTHigh Surf AdvisoryMLBVolusia61 hr
Oct 7, 6:52 PM EDTSpecial Marine WarningMLB101 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.